Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 184, NWS Norman, OK

May 1, 19954 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 1, 1995, 12:43 AM CDT for 4 counties in Oklahoma. It was in force for 47 min.

The area

The counties it named.

The facts

Issued
May 1, 1995, 12:43 AM CDT (05:43 UTC)
Expired
May 1, 1995, 1:30 AM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Atoka County, OK, Bryan County, OK, Johnston County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 151 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:20 PM CDT, 9 hours 23 minutes earlier.

Area forecast discussion, Apr 30, 3:20 PM CDT, 9 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
320 PM CDT SUN APR 30 1995

WMFNT NOW JUST S OF RED RVR AND DRYLN SITS ACRS WRN TX PNHDL INTO SW TX.
XPCT WMFNT TO CONT TO DRAG ITSELF NWD A LTL FARTHER THIS EVE AND
TNGT...PROB TO IMMED VCNTY OF RED RVR.

ALL MODELS BRNG S/W THRU THE RGN TNGT...AND ARE IN GENLY GOOD AGRMT ON
MOST FTRS.  THE AVN DOES APPEAR A LTL QUICKER ON A FEW ITEMS...BUT NONE
THAT REALLY MEAN MUCH TO OUR FA.  ALL INDICATIONS ARE THAT WE WL HAVE
ALL NECESSARY INGREDIENTS FOR LOTS OF RN THIS EVE AND TNGT ACRS MOST OF
THE FA.  HAVE OPTED FOR A FF WATCH FOR AN IRREGULAR AREA GENLY INCLDG
MOST OF THE FAR NRN ZNS...ERN...SERN...AND S CNTRL ZNS.  SEE LIST BLO.
BASED AREA MNLY ON FF GDNC VS AMT OF RN XPCTD.  COORD ON FFA WITH TUL...
TOP...AND FTW.

SOME SVR TSTMS LKLY IN SRN 1/2 OF FA AND QUITE PSBL IN THE NRN 1/2.
HAVE NO COMPLAINTS WITH SWODY1 OR 2 ON THIS SUBJECT.

SEE NO GOOD RSN TO DEPART MUCH FM GDNC XCPT TO FAVOR FWC POP AT OKC
TNGT AS OPPOSED TO THE MUCH LWR FAN NUMBER.

FCSTID=23/RS
HBR   52  70  43  69 / 50  10  0   0
OKC   55  67  44  67 / 80  10  0   0
SPS   58  73  48  71 / 50  10  0   0
GAG   48  63 Z 36  68 / 30  0   0   0
PNC   51  60  40  66 / 80  20  0   0
DUA   62  68  48  68 / 90  30  10  0

.OKC...FLASH FLOOD WATCH TONIGHT...ZNS 5>8..13..19..20..26..30>32..38..
                                       39..41>53.
.TX...NONE.

In the hours before

Special weather statement, May 1, 12:34 AM CDT, 9 minutes before
OKZ004>007-009>012-014>018-021>024-010630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1235 AM CDT SUN APR 30 1995

SEVERE THUNDERSTORM WATCH NUMBER 272 FOR NORTHWEST AND WEST CENxTRAL
OKLAHOMA HAS BEEN CANCELLED.

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:34 PM CDTSevere Thunderstorm WarningOUNLove41 min
Apr 30, 9:11 PM CDTSevere Thunderstorm WarningOUNBryan49 min
Apr 30, 10:43 PM CDTSevere Thunderstorm WarningOUNCarter, Murray62 min
Apr 30, 10:57 PM CDTTornado WarningOUNCarter48 min
Apr 30, 11:13 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall62 min
Apr 30, 11:21 PM CDTSevere Thunderstorm WarningOUNCotton39 min
Apr 30, 11:38 PM CDTSevere Thunderstorm WarningOUNJohnston, Love, Marshall52 min
Apr 30, 11:46 PM CDTSevere Thunderstorm WarningOUNJefferson44 min
Apr 30, 11:54 PM CDTSevere Thunderstorm WarningOUNGrady66 min
May 1, 12:01 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray59 min
May 1, 12:01 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Stephens59 min
May 1, 12:18 AM CDTFlash Flood WarningOUNCarter, Stephens3 hr
May 1, 12:18 AM CDTFlash Flood WarningOUNMurray3 hr
May 1, 12:28 AM CDTSevere Thunderstorm WarningOUNJohnston32 min
May 1, 12:34 AM CDTSevere Thunderstorm WarningOUNCarter41 min
May 1, 12:43 AM CDTSevere Thunderstorm WarningOUNLove47 min
May 1, 12:50 AM CDTFlash Flood WarningOUNBryan, Johnston, Marshall2 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.